MAUDE Adverse Event Report: TORNIER INC ASCEND HUMERAL STEM SIZE 4C BOM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

TORNIER INC ASCEND HUMERAL STEM SIZE 4C BOM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 503304C
Medical Device Problem Codes Loss of Osseointegration (2408); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Osteolysis (2377); Inadequate Osseointegration (2646); Implant Pain (4561)
Date of Event 10/18/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis results are not available at the time of this report.A follow-up report will be sent when the analysis is complete.
 
Event or Problem Description
A two-staged revision surgery was performed, involving the removal of an ascend stem with humeral head and glenoid perform poly due to reported pain by the patient on the right side.The procedure utilized a revive extraction set.
 
Additional Manufacturer Narrative
The reported event was not confirmed since no other evidences than the returned devices were provided.The two humeral devices were returned for investigation without the glenoid device.On the humeral stem and head, large and deep traces and scratches are observed, probably done when extracting the devices.The head/stem press-fit still works (after 10 years of use).A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.More detailed information about the complaint event must be available in order to determine the root cause of the complaint event.If more information is provided, the case will be reassessed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: b5 event description.H3 device evaluated by mfg.H.6 device code, clinical signs code.The reported event was not confirmed since no other evidences than the returned devices were provided.The two humeral devices were returned for investigation without the glenoid device.On the humeral stem and head, large and deep traces and scratches are observed, probably done when extracting the devices.The head/stem press-fit still works (after 10 years of use).A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.The most probably cause is loosening but more detailed information about the complaint event must be available in order to determine a clear root cause.If more information is provided, the case will be reassessed.
 
Event or Problem Description
A two-staged revision surgery was performed, involving the removal of an ascend stem with humeral head and glenoid perform poly due to reported pain by the patient on the right side.The procedure utilized a revive extraction set.The reason for the initial revision was implant loosening.

Brand Name
ASCEND HUMERAL STEM SIZE 4C BOM
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
WRIGHT MEDICAL CORK (TORNIER ORTHOPEDICS IRELAND LTD)
harnetts cross
macroom, co. cork NA
EI   NA
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18117860
Report Number0001649390-2023-00312
Device Sequence Number17896627
Product Code KWS
UDI-Device Identifier00846832004508
UDI-Public00846832004508
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K120794
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date07/31/2016
Device Catalogue Number503304C
Device Lot NumberAJ3011174
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/18/2023
Supplement Date Received by Manufacturer01/03/2024
09/20/2024
Initial Report FDA Received Date11/13/2023
Supplement Report FDA Received Date01/26/2024
10/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/31/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown